Fentanyl Patches Recall

In the month of February, Fentanyl prescription patches were recalled for the second time because of a product defect that could cause patients to overdose on the potent drug inside.

Actavis South Atlantic, the manufacturer admitted that several lots of the patches sold nationwide might have a defect. The dosages are 25-microgram-per-hour, 50-microgram-per-hour, 75 microgram-per-hour and 100 microgram-per-hour. The patches have expiration dates of May through August 2009. A contract manufacturer, Corium International Inc., manufactured the patches for Actavis.

Similarly, in January of 2008 Johnson & Johnson and Novartis AG’s Sandoz voluntarily recalled a version of Duragesic that also contains Fentanyl. Again, these manufacturers admitted that certain defects might cause leaks that can lead to fatal overdoses. Those recalled patches, manufactured by Alza Corp. on behald of Sandoz Inc. in the U.S have expiration dates on or before December 2009. The defect is an opening that could result in release of the gel made of the drug Fentanyl inside.

Fentanyl is an opioid-based analgesic. High dosages of Fentanyl can lead to severe cardiac and respiratory arrest especially in the elderly and other chronically ill patients. This patient population uses Fentanyl frequently thus increasing the risk of overdoses and death.

Unfortunately, other than the recall, these manufacturers have provided little else in the way of information as to the dangers associated with these patches. Many patients have no way of knowing whether their patch is defective or harmful. More should be done to warn the elderly and other patients before they are harmed.

If you or a loved one has been harmed by an overdose of Fentanyl after using this patch, you may have a claim for damages. For more information, please go to the New Jersey Medical Malpractice Attorneys page.

Speak Your Mind

*


*